A 2007 scientific report18 suggests that Tamiflu is in fact exceedingly dangerous. In the 6 years that Tamiflu was marketed in Japan, the Japanese Ministry of Health Labour and Welfare received 1377 reports of adverse reactions. Approximately half of these reactions were serious neuropsychiatric cases, including delirium, convulsions, and encephalitis. Eighty deaths were reported, and 71 were considered to be directly related to Tamiflu. Two of the most alarming deaths were suicides by 14-year-old teens on Tamiflu.19
A 2011 Japanese study found that those diagnosed with influenza had an almost six fold increased risk of deteriorating and dying within twelve hours of receiving Tamiflu.20
These data suggest Tamiflu use could induce sudden deterioration leading to death especially within 12 hours of prescription. These findings are consistent with sudden deaths observed in a series of animal toxicity studies, several reported case series and the results of prospective cohort studies. From “the precautionary principle” the potential harm of Tamiflu should be taken into account and further detailed studies should be conducted.
As such, Japanese authorities have advised against Tamiflu for adolescents, and the National Institute for Health and Clinical Excellence (the UK’s version of the FDA) recommends against Tamiflu as a preventative strategy in healthy people.21 Yet, American agencies like the CDC and FDA continue to push Tamiflu in spite of its documented side effects of hallucinations.22
Several recent news stories have highlighted these side effects of Tamiflu. For example, on January 15, 2018 a 6-year-old Texan girl took Tamiflu, hallucinated, and tried to jump out of a window.23 About a week later, another Texan child, this time a two-year-old boy, suffered from hallucinations that caused him to repeatedly slap his mother.24
In a news article from January 24, 2018, the mother of a five-year-old girl who experienced severe hallucinations and seizure-like symptoms stated, “The flu is bad, it’s horrible, you feel helpless your child’s sick…I would take that a hundred times over the reaction she had to the Tamiflu.”25 Perhaps most telling is an article in Time entitled ‘Tamiflu Made My Kid Hallucinate. I Think the Flu is Preferable to Delirium.’26
Very sadly, a 6-year old girl named Emily Muth from North Carolina died this week – three days after being given Tamiflu.27 According to her mother, Emily suffered from labored breathing (a known side effect of Tamiflu) right before her tragic passing.